Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 141, NWS Milwaukee, WI

July 31, 2008Iowa County, Lafayette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 31, 2008, 11:18 AM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 72 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2008, 11:18 AM CDT (16:18 UTC)
Expired
Jul 31, 2008, 12:30 PM CDT
In force
72 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Iowa County, WI, Lafayette County, WI

The radar

The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 11:45 AM CDTTSTM WND DMGDodgeville, WITREES AND POWER LINES DOWN...MAINLY IN THE SOUTHERN PART OF THE COUNTY...ESPECIALLY IN THE MINERAL POINT AND DODGEVILLE AREAS. TIME IS APPROXIMATE.
Jul 31, 11:45 AM CDTTSTM WND DMGMineral Point, WITREES DOWN ON WIRES IN THE CITY OF MINERAL POINT. TIME IS ESTIMATED.
Jul 31, 11:45 AM CDTTSTM WND GST 48Mineral Point, WIMEASURED AT MINERAL POINT HIGH SCHOOL. TIME IS APPROXIMATED.
Jul 31, 12:05 PM CDTTSTM WND DMGDarlington, WITREES DOWN IN PARTS OF THE CITY OF DARLINGTON. TIME IS APPROXIMATE.
Jul 31, 12:10 PM CDTTSTM WND DMGLamont, WITREES DOWN JUST WEST OF ARGYLE...IN THE LAMONT AREA. TIME IS APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
718 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 311618
SVRMKX
WIC049-065-311730-
/O.NEW.KMKX.SV.W.0141.080731T1618Z-080731T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1118 AM CDT THU JUL 31 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 1230 PM CDT

* AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE   
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF RICHLAND 
CENTER TO 13 MILES NORTHWEST OF PLATTEVILLE TO 26 MILES WEST OF 
PLATTEVILLE...AND MOVING EAST AT 46 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BLACKHAWK LAKE RECREATION AREA BY 1125 AM CDT...
  MINERAL POINT AIRPORT BY 1140 AM CDT...
  GOVERNOR DODGE STATE PARK...GOVERNOR DODGE ST PARK...MINERAL POINT
  AND DODGEVILLE BY 1145 AM CDT...
  BENTON BY 1155 AM CDT...
  BLUE MOUND STATE PARK...BLUE MOUND ST PARK AND YELLOWSTONE LAKE
  STATE PARK BY NOON CDT...

A WIND GUST TO 60 MPH WAS RECORDED AT THE PRAIRIE DU CHIEN AIRPORT 
AT 1055 AM CDT.  

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SOUTHERN MINNESOTA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4320 9044 4321 9042 4323 9032 4317 9018
      4316 9008 4316 9005 4320 9000 4318 8984
      4250 8983 4252 9044 4306 9045
TIME...MOT...LOC 1617Z 286DEG 40KT 4322 9046 4288 9061
          4270 9095

$$

CRAVEN
6 follow-up statements
000 
WWUS53 KMKX 311625
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1125 AM CDT THU JUL 31 2008

WIC049-065-311730-
/O.CON.KMKX.SV.W.0141.000000T0000Z-080731T1730Z/
IOWA WI-LAFAYETTE WI-
1124 AM CDT THU JUL 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR LAFAYETTE AND IOWA COUNTIES...

AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF RICHLAND 
CENTER TO 13 MILES NORTHWEST OF PLATTEVILLE TO 23 MILES WEST OF 
PLATTEVILLE...MOVING EAST AT 46 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BLACKHAWK LAKE RECREATION AREA BY 1130 AM CDT...
  PLATTE MOUNDS...REWEY AND COBB BY 1135 AM CDT...
  LESLIE...EDMUND...MINERAL POINT AIRPORT AND LINDEN BY 1140 AM
  CDT...
  GOVERNOR DODGE STATE PARK BY 1145 AM CDT...

LAT...LON 4320 9044 4321 9042 4323 9032 4317 9018
      4316 9008 4316 9005 4320 9000 4318 8984
      4250 8983 4252 9044 4306 9045
TIME...MOT...LOC 1624Z 286DEG 40KT 4320 9036 4288 9053
          4260 9082

$$
COLLAR
000 
WWUS53 KMKX 311635
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1135 AM CDT THU JUL 31 2008

WIC049-065-311730-
/O.CON.KMKX.SV.W.0141.000000T0000Z-080731T1730Z/
IOWA WI-LAFAYETTE WI-
1134 AM CDT THU JUL 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR LAFAYETTE AND IOWA COUNTIES...

AT 1133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING  
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM 14 MILES SOUTHEAST OF RICHLAND CENTER TO 9 
MILES NORTHEAST OF PLATTEVILLE TO 16 MILES SOUTHWEST OF 
PLATTEVILLE...MOVING EAST AT 46 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LESLIE...EDMUND...MINERAL POINT AIRPORT AND LINDEN BY 1140 AM
  CDT...
  GOVERNOR DODGE STATE PARK...GOVERNOR DODGE ST PARK...MINERAL POINT
  AND DODGEVILLE BY 1145 AM CDT...
  ARENA AND LEAD MINE BY 1150 AM CDT...

LAT...LON 4320 9044 4321 9042 4323 9032 4317 9018
      4316 9008 4316 9005 4320 9000 4318 8984
      4250 8983 4252 9044 4306 9045
TIME...MOT...LOC 1634Z 286DEG 40KT 4317 9021 4285 9039
          4257 9067

$$
COLLAR
000 
WWUS53 KMKX 311645
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1145 AM CDT THU JUL 31 2008

WIC049-065-311730-
/O.CON.KMKX.SV.W.0141.000000T0000Z-080731T1730Z/
IOWA WI-LAFAYETTE WI-
1144 AM CDT THU JUL 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR LAFAYETTE AND IOWA COUNTIES...

AT 1143 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM  
DODGEVILLE TO PLATTEVILLE TO 8 MILES NORTHWEST OF GALENA...MOVING 
EAST AT 46 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LEAD MINE...MINERAL POINT...DODGEVILLE AND BENTON BY 1150 AM CDT...
  RIDGEWAY AND NEW DIGGINGS BY 1155 AM CDT...
  BARNEVELD...SHULLSBURG AND DARLINGTON BY NOON CDT...
  BLUE MOUND STATE PARK BY 1205 PM CDT...

LAT...LON 4320 9044 4321 9042 4323 9032 4317 9018
      4316 9008 4316 9005 4320 9000 4318 8984
      4250 8983 4252 9044 4306 9045
TIME...MOT...LOC 1644Z 286DEG 40KT 4303 9017 4274 9036
          4249 9052

$$
COLLAR
000 
WWUS53 KMKX 311658
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1158 AM CDT THU JUL 31 2008

WIC049-065-311730-
/O.CON.KMKX.SV.W.0141.000000T0000Z-080731T1730Z/
IOWA WI-LAFAYETTE WI-
1157 AM CDT THU JUL 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR LAFAYETTE AND IOWA COUNTIES...

AT 1153 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM DODGEVILLE TO 6 MILES NORTHWEST 
OF DARLINGTON TO GALENA...MOVING EAST AT 46 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BLUE MOUND STATE PARK...BLUE MOUND ST PARK...YELLOWSTONE LAKE STATE
  PARK BY 1205 PM CDT...  
  LAMONT...GRATIOT AND BLANCHARDVILLE BY 1210 PM CDT...  
  SOMERS AND ARGYLE BY 1215 PM CDT...
  WOODFORD BY 1220 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4320 9044 4321 9042 4323 9032 4317 9018
      4316 9008 4316 9005 4320 9000 4318 8984
      4250 8983 4252 9044 4306 9045
TIME...MOT...LOC 1657Z 286DEG 40KT 4299 8998 4270 9017
          4245 9033

$$
COLLAR
000 
WWUS53 KMKX 311709
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1209 PM CDT THU JUL 31 2008

WIC049-065-311730-
/O.CON.KMKX.SV.W.0141.000000T0000Z-080731T1730Z/
IOWA WI-LAFAYETTE WI-
1209 PM CDT THU JUL 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR LAFAYETTE AND IOWA COUNTIES...

AT 1206 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES 
WEST OF MOUNT HOREB TO 8 MILES EAST OF DARLINGTON TO 11 MILES SOUTH 
OF DARLINGTON...MOVING EAST AT 46 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODFORD...SOMERS...GRATIOT AND ARGYLE BY 1215 PM CDT...
  SOUTH WAYNE BY 1220 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4320 9044 4321 9042 4323 9032 4317 9018
      4316 9008 4316 9005 4320 9000 4318 8984
      4250 8983 4252 9044 4306 9045
TIME...MOT...LOC 1709Z 286DEG 40KT 4303 8983 4271 8993
          4253 9015

$$
COLLAR
000 
WWUS53 KMKX 311730
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1230 PM CDT THU JUL 31 2008

WIC049-065-311740-
/O.EXP.KMKX.SV.W.0141.000000T0000Z-080731T1730Z/
IOWA WI-LAFAYETTE WI-
1230 PM CDT THU JUL 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE AND IOWA COUNTIES
HAS EXPIRED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4320 9044 4321 9042 4323 9032 4317 9018
      4316 9008 4316 9005 4320 9000 4318 8984
      4250 8983 4252 9044 4306 9045
TIME...MOT...LOC 1730Z 286DEG 40KT 4296 8952 4264 8962
          4247 8985

$$
COLLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 4:48 AM CDT, 6 hours 30 minutes earlier.

Area forecast discussion, Jul 31, 4:48 AM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
448 AM CDT THU JUL 31 2008

.SHORT TERM...EXPECT MCS OVER THE ERN DAKOTAS TO DIVE SEWD ALONG
THE INSTABILITY GRADIENT OVER SRN MN AND EVENTUALLY INTO IA.
BELIEVE MODEL QPF MAY BE DISPLACED TOO FAR NORTH AND EAST LATER
TODAY AND TNT BASED ON EXPECTED LOCATION OF CAPE GRADIENT NEAR THE
MS RIVER. THE NOSE OF A WEAK LLJ AND 850 MB THERMAL RIDGE FOR
LATER TODAY AND TNT ALSO STAYS FARTHER WEST AS IT VEERS FROM THE
CURRENT LOCATION IN THE DAKOTAS TO IA AND EVENTUALLY IL. THE
925-850 MB Q-VECTOR CONVERGENCE IS MAXIMIZED OVER SRN MN INTO NW
IL AS WELL. TRENDED POPS FROM NO PCPN IN THE NE CWA TO 40S POPS IN
THE SW CWA FOR TNT. THE WEAK LOW PRESSURE AREA OVER SD THAT IS
ASSOCIATED WITH THE LIFT AND PCPN WILL SHIFT SEWD FROM IA AND NRN
IL FRI AM TOWARD THE OHIO RIVER DURING THE DAY ON FRI. SOME ISOLD
TO SCT PCPN MAY BE ONGOING MAINLY FRI AM OVER SRN WI SO SMALL POPS
CONTINUE.

HIGH PRESSURE TO BUILD INTO WI FOR FRI NT AND SAT WHILE AN UPPER
RIDGE AXIS SHIFTS EWD ACROSS THE PLAINS. HIGH TEMPS TO REMAIN
MAINLY IN THE MID 80S THROUGH THE WEEKEND WITH LAKE MICHIGAN LAKE
BREEZES EACH DAY IN THE EAST.

.LONG TERM...
WARM ADVECTION RETURNS SUNDAY INTO EARLY NEXT WEEK AS A WARM FRONT
EXTENDS EWD FROM LOW PRESSURE OVER THE PLAINS. THIS PATTERN WILL
HOLD POSSIBLY INTO MID WEEK AS REGION REMAINS ON SRN PERIPHERY OF
THE STRONGER WESTERLIES AND FRONT REMAINS NEARLY STATIONARY. PCPN
CHANCES WILL CONTINUE DUE TO PROXIMITY OF FRONT TO SRN WI. MONDAY
HAS THE BEST POTENTIAL TO BE A HOT DAY.

&&

.AVIATION...FR CONDITIONS THROUGH PERIOD. CHC FOR THUNDERSTORMS
INCREASES SLIGHTLY TONIGHT...MAINLY FOR KMSN...ASSOC WITH WEAK LOW
PRES APPROCHING FROM CNTRL PLAINS. FLOW REMAINS VERY WEAK AND IS
PROBLEMATIC WITH RESPECT TO PINPOINTING STORM DEVELPMENT AND
MOVEMENT. STORM COMPLEX OVER SCNTRL NDKTA THIS MORNING SHOULD STAY
MAINLY TO OUR WEST.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...20
AVIATION/MARINE...05
Hazardous weather outlook, Jul 31, 9:30 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 AM CDT THU JUL 31 2008

WIZ046-047-051-052-056>060-062>072-010930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
930 AM CDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A CLUSTER OF THUNDERSTORMS WILL MOVE INTO PORTIONS OF SOUTH CENTRAL
WISCONSIN THIS MORNING. THE GREATEST THREAT AREA APPEARS TO BE AREAS
ALONG AND SOUTHWEST OF A LINE FROM THE DELLS TO JANESVILLE. SOME OF
THE STORMS MAY BE SEVERE WITH DAMAGING WINDS.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT MAINLY WEST OF A LINE
STRETCHING FROM BURLINGTON TO MONTELLO. THERE IS ALSO A SLIGHT
RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDEX VALUES MAY REACH INTO THE MID 90S SUNDAY THROUGH
TUESDAY...AWAY FROM LAKE MICHIGAN.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...MAINLY IN THE
MORNING. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

LMZ643>646-010930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
930 AM CDT THU JUL 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT...MAINLY SOUTH
OF PORT WASHINGTON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...MAINLY IN THE
MORNING. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY THROUGH
WEDNESDAY.

COLLAR
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 31, 10:56 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1056 AM CDT THU JUL 31 2008

WIZ056-062-063-067>069-311730-
SAUK-IOWA-DANE-LAFAYETTE-GREEN-ROCK-
INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...MADISON...
DARLINGTON...MONROE...JANESVILLE...BELOIT
1056 AM CDT THU JUL 31 2008

...STRONG THUNDERSTORMS APPROACHING SOUTHWEST WISCONSIN...

AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE FROM
VIROQUA...TO GAYS MILLS...TO JUST NORTHEAST OF WATERLOO
IOWA...MOVING SOUTHEAST AROUND 50 MPH.

THE LINE HAS EXHIBITED A WEAKENING TREND OVER THE PAST COUPLE
HOURS...HOWEVER AS THE LINE TRACKS ACROSS PORTIONS OF SOUTH
CENTRAL WISCONSIN IT WILL STILL BE CAPABLE OF PRODUCING SMALL
HAIL...GUSTY WINDS TO 50 MPH...HEAVY RAIN...AND FREQUENT
LIGHTNING.

IF IT HOLDS TOGETHER...THE LINE WILL AFFECT AREAS SOUTHWEST OF A
LINE FROM LONE ROCK TO BRODHEAD BY EARLY AFTERNOON. THUNDERSTORMS
SHOULD APPROACH ARENA...MINERAL POINT...AND DARLINGTON AROUND 1145
AM...AND MADISON AND MONROE AROUND 1215 PM.

THE REMAINDER OF SOUTH CENTRAL WISCONSIN MAY HAVE A PERIOD OF
LIGHT TO MODERATE RAIN THROUGH EARLY AFTERNOON...HOWEVER THE RAIN
SHIELD IS SHRINKING ACCORDING TO RECENT RADAR TRENDS.

IF YOU HAVE OUTDOOR PLANS TODAY...BE PREPARED TO SEEK INDOOR
SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

BORGHOFF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 12:03 PM CDTSevere Thunderstorm WarningMKXDane, Green51 min
Jul 31, 12:34 PM CDTSevere Thunderstorm WarningMKXRock59 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.